MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA SIGMOIDOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA SIGMOIDOVIDEOSCOPE
Model Number CF-Q160S
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that, during reprocessing, the sigmoidovideoscope tested positive for >50 colony forming units (cfus) of pseudomonas aeruginosa, 18 colony forming units (cfus) of acinetobacter species, and 2 colony forming units (cfus) of gram-negative rod.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the completed investigation's review of the results of third-party testing, the device evaluation and the final investigation.Despite good faith attempts the user cleaning disinfection and sterilization (cds) processes were not shared.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2026, sampling from: air water channel, cfu: 1 cfu, bacterial identification: roseomonas mucosa.Sampling date: (b)(6) 2026, sampling from: instrument channel, cfu: 3 cfu, bacterial identification: peribacillus sp.Sampling date: (b)(6) 2026, sampling from: auxiliary channel, suction channel, cfu: >1 cfu, bacterial identification: n/a.Sampling date: (b)(6) 2026, sampling from: air water channel, auxiliary channel, instrument channel, suction channel cfu: >1 cfu, bacterial identification: n/a.Sampling date: (b)(6) 2026, sampling from: suction channel, cfu: 1 cfu, bacterial identification: rossellomorea sp.The device was evaluated where no abnormalities were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No new information received by the customer.

Brand Name
EVIS EXERA SIGMOIDOVIDEOSCOPE
Common Device Name
SIGMOIDOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24444814
Report Number9610595-2026-17412
Device Sequence Number10307841
Product Code FDF
UDI-Device Identifier04953170307669
UDI-Public04953170307669
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q160S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown